Alert archive / Virginia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 60, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Aug 31, 2013, 12:57 PM EDT for Buchanan County, Virginia; McDowell County, West Virginia. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2013, 12:57 PM EDT (16:57 UTC)
- Expired
- Aug 31, 2013, 2:00 PM EDT
- In force
- 63 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Buchanan County, VA, McDowell County, WV
The radar
The Charleston,WV radar (KRLX), 117 km from the middle of the area, began a volume at 16:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 5.0 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 856 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 466 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
736
WUUS51 KRLX 311657
SVRRLX
VAC027-WVC047-311800-
/O.NEW.KRLX.SV.W.0060.130831T1657Z-130831T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1257 PM EDT SAT AUG 31 2013
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL BUCHANAN COUNTY IN VIRGINIA...
MCDOWELL COUNTY IN WEST VIRGINIA...
* UNTIL 200 PM EDT
* AT 1254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
NORTH OF JEWELL RIDGE...OR 14 MILES EAST OF GRUNDY...MOVING
SOUTHEAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAR
AND GARY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3728 8199 3747 8184 3731 8139 3727 8142
3727 8145 3724 8148 3725 8150 3723 8150
3720 8156 3719 8168 3723 8173 3720 8176
3717 8183
TIME...MOT...LOC 1657Z 303DEG 13KT 3730 8183
$$
091 follow-up statement
729
WWUS51 KRLX 311720
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
120 PM EDT SAT AUG 31 2013
VAC027-WVC047-311730-
/O.CAN.KRLX.SV.W.0060.000000T0000Z-130831T1800Z/
BUCHANAN VA-MCDOWELL WV-
120 PM EDT SAT AUG 31 2013
...THE SEVERE THUNDERSTORM WARNING FOR MCDOWELL AND EAST CENTRAL
BUCHANAN COUNTIES IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED. HOWEVER...GUSTY WINDS AND
PEA SIZE HAIL ARE STILL POSSIBLE FROM THIS STORM AND OTHER STORMS IN
THE AREA.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3728 8199 3747 8184 3731 8139 3727 8142
3727 8145 3724 8148 3725 8150 3723 8150
3720 8156 3719 8168 3723 8173 3720 8176
3717 8183
TIME...MOT...LOC 1720Z 303DEG 13KT 3725 8174
$$
09What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 11:28 AM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Aug 31, 11:28 AM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 1128 AM EDT SAT AUG 31 2013 .SYNOPSIS... A WEAK COLD FRONT APPROACHES FROM THE NORTH TODAY BUT FALLS APART SUNDAY. A STRONGER COLD FRONT CROSSES LATE MONDAY AND MONDAY NIGHT...FOLLOWED BY A COOLER AND DRIER AIRMASS FOR MID WEEK. && .NEAR TERM /THROUGH TONIGHT/... 9 AM UPDATE. INCREASED POPS FOR ABOUT A 2 HOUR TIME PERIOD FOR WEAKENING CONVECTION FROM MCS MOVING EAST SOUTHEAST ACROSS CENTRAL WEST VIRGINIA...AND INCREASED POPS ACROSS MAINLY SOUTHWESTERN PORTIONS OF AREA FOR TRAILING CONVECTION FROM THAT MCS FARTHER EAST. MUCH OF THIS ACTIVITY SHOULD DISSIPATE BEFORE NOON. WILL KEEP AFTERNOON POPS THE SAME WITH MORE DIURNALLY DRIVEN CONVECTION MOVING INTO THE NORTHWEST PORTIONS FROM CURRENT NORTHERN INDIANA ACTIVITY...WHILE KEEPING HIGHER CHANCE POPS IN THE SOUTH WITH OUTFLOW BOUNDARY TO ACT AS A FOCUS. 530 AM...QUICK UPDATE TO BUMP POPS UP TO LIKELY ACROSS PARTS OF SOUTHEAST OHIO AS CONVECTIVE LINE MOVES IN. EXPECTING WIND GUSTS 30-40 KTS WITH THIS LINE...AS WELL AS HEAVY RAIN AND REDUCED VSBYS. HAVE ISSUED SPS TO COVER THIS. PREVIOUS DISCUSSION FOLLOWS... UNSETTLED WEATHER PATTERN TO RETURN TO THE AREA TODAY. COLD FRONT...AT 06Z GENERALLY STRETCHING ACROSS NORTHWEST OHIO INTO CENTRAL INDIANA AND ILLINOIS...WITH A WARM FRONTAL BOUNDARY ACROSS CENTRAL/EASTERN KENTUCKY. EXPECTING ANOTHER HOT...AND HUMID DAY ACROSS THE CWA WITH DEW POINTS IN THE LOWER 70S...AS SOUTHWESTERLY FLOW CONTINUES AS THE LOW PRESSURE SYSTEM PUSHES EAST ACROSS THE GREAT LAKES. AS IT DOES SO...COLD FRONTAL BOUNDARY WILL SLOWLY SAG SOUTH TOWARDS THE CWA...AND STALL OUT SOMEWHERE ALONG/NEAR THE NORTHERN CWA BOUNDARY LATE TONIGHT/EARLY TOMORROW. THE HOT...HUMID AIR MASS IN PLACE...COMBINED WITH SEVERAL UPPER AIR DISTURBANCES MOVING THROUGH THE AREA...WILL GENERATE SHOWERS AND THUNDERSTORMS ACROSS THE CWA TODAY...WITH BULK OF CONVECTION EXPECTED DURING PEAK HEATING HOURS. PW VALUES WILL GRADUALLY RISE TODAY IN THE SOUTHWESTERLY FLOW...WITH VALUES EXPECTED TO CLIMB TO AROUND 1.8 INCHES BY LATER THIS EVENING. COULD BE A FEW STORMS ON THE STRONGER SIDE DURING THE AFTERNOON HOURS WITH STRONG WINDS THE PRIMARY THREAT IN THE VERY UNSTABLE ATMOSPHERE...WITH PARTS OF SOUTHEAST OHIO AND EASTERN KENTUCKY APPEARING TO BE IN THE MORE FAVORABLE AREAS. VERY MUCH ON THE FENCE WITH REGARDS TO ISSUING A FFA. WITH THE EXPECTED PW VALUES/MOISTURE LADEN ATMOSPHERE IN PLACE...HEAVY DOWNPOURS ARE A CERTAINTY. QUESTION LIES IN THE FACT THAT THERE IS NO ONE FEATURE TO REALLY GRASP A HOLD OF...OR ONE PARTICULAR AREA OF FOCUS FOR CONVECTION/PRECIPITATION. MAIN AREA OF FOCUS FOR A FFA WOULD BE NORTHERN/CENTRAL WV ZONES...WHERE FLASH FLOOD GUIDANCE VALUES ARE TYPICALLY 1.5 TO 2 INCHES IN 3 HOURS. WITH THE FACT THAT AREAS HAVE REMAINED RELATIVELY DRY THE PAST FEW DAYS...AND BASED ON COORDINATION WITH SURROUNDING OFFICES...WILL ALLOW THE DAY SHIFT TO REEVALUATE THE NEED FOR A WATCH FOR NOW...AND KEEP A MENTION IN THE HWO. && .SHORT TERM /SUNDAY THROUGH TUESDAY/... UPPER LEVEL S/W TROUGH TRAVERSES AREA THIS PERIOD AS A PNA PATTERN AMPLIFIES OVER THE CONUS. THIS WILL EVENTUALLY DRIVE A DRIER AND COOLER AIR MASS INTO THE AREA...REPLACING THE SOUPY MID SUMMER TYPE AIR MASS CURRENTLY IN PLACE. THE SECOND OF A PAIR OF WEAKER UPPER LEVEL IMPULSES OUT AHEAD OF THE MAIN S/W CROSSES SUN. HAVE LIKELY POPS E OF THE OHIO RIVER WHERE FORCING WILL BE MOST PRONOUNCED DURING PEAK HEATING TIME. WEAK SFC FRONT DRIVEN BY THE FIRST S/W IN THE NEAR TERM PRETTY MUCH DISSOLVES NEAR THE AREA BY 12Z SUN. LIGHT SFC FLOW AMID REMNANTS OF THIS BOUNDARY AND OTHER CONVECTIVELY DRIVEN OUTFLOW BOUNDARIES WILL ALSO HELP TO FOCUS PRECIPITATION INITIATION AS MESOSCALE DYNAMICS DOMINATE OVER THE SYNOPTIC SCALE. THIS MAKES DAY TWO TIMING TRICKY AT BEST. PW VALUES PEAK AROUND 1.9 WHILE CORFIDI VECTORS AND MESO BETA MOVEMENT SUGGEST AROUND 15 KTS STORM MOTION SO EXCESSIVE RAINFALL IS POSSIBLE WHERE FFG VALUES ARE CURRENTLY RUNNING IN THE THE 1/3 TO 1.6 IN RANGE ACROSS MUCH OF NORTHERN WV...AND ANY WHERE ELSE THAT GETS HIT HARD A PRIORITY. AS PER NEAR TERM...HWO EXCESSIVE RAINFALL MENTION IS CONTINUED FOR NORTHERN WV AND A WATCH MAY BE NEEDED OR ALREADY POSTED COME SUNDAY. MAIN S/W TROUGH APPEARS TO GET OUT AHEAD OF SFC COLD FRONT AS IT CROSSES THE AREA EARLY MON...THE COLD FRONT ITSELF NOT CROSSING UNTIL LATE MON AND MON NT. HAVE LIKELY POPS FIRST THING LABOR DAY MORNING DECREASING FROM THE W LATE MON. INSTABILITY AND MOISTURE CONTENT VALUES ARE SIMILAR MON AS ON SUNDAY...BUT THE MOISTURE DISTRIBUTION IS LOWER IN THE ATMOSPHERE ALONG WITH A WEAK MID LEVEL CAP. THIS BASICALLY CONTINUES THE HEAVY RAIN THREAT...BUT...STORM MOTION AND STRENGTH MAY INCREASE A BIT. IT DRIES OUT IN TERMS OF PRECIPITATION MON NT AS SUN SETS AND COLD FRONT CROSSES...BUT TUE MORNING WILL LIKELY FIND WIDESPREAD LOW CLOUDS AND FOG IN THE WAKE OF THE FRONT. THE LOW LEVEL MOISTURE MIXES OUT TUE...THIS MAY BE A SLOW PROCESS...AS HIGH PRESSURE SLOWLY BUILDS TOWARD THE AREA FROM THE NW. WE HAVE ISSUED NEARLY AS MANY FFW/S AS SVR/S THIS YEAR...56 VS 59 RESPECTIVELY...AND THIS PATTERN IS WHY THESE NUMBERS ARE AS CLOSE AS THEY ARE. HIGHS SUN LOOKED TO BE IN LINE WITH GUIDANCE AND REASONABLE. RAISED HIGHS A BIT ON MON VIA BIAS CORRECTED ADJMAV...WHICH IS STILL NEAR THE LOW END OF GUIDANCE. HIGHS TUE SEEMED A BIT LOW GIVEN CURRENT GUIDANCE BUT MADE LITTLE CHANGE AFTER BLENDING WITH BIAS CORRECTED ADJMEX...WHICH SHOWS HIGHER VALUES N WHERE IT CLEARS FIRST. LOWS WERE IN LINE WITH GUIDANCE MINUS THE ALWAYS LOW ADJMAV...AND LOOKED REASONABLE...A SLIGHT UPWARD ADJUSTMENT TUE MORNING IN THE WAKE OF THE SLUGGISH FRONT. && .LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/... SWEEPING AIRMASS CHANGE BRINGS DEWPOINTS IN THE 40S AND 50S AND TEMPERATURES DOWN BELOW NORMAL...WHILE REMAINING VERY COMFORTABLE. HIGH PRESSURE SHOULD DOMINATE THROUGH THE END OF THE WEEK...AND THUS...WILL SEE A SLOW WARMING TREND IN THE BOTH THE AFTERNOON AND OVERNIGHT TEMPERATURES. BY THE WEEKEND...SHOULD BE NEAR NORMAL IN BOTH RESPECTS. && .AVIATION /15Z SATURDAY THROUGH WEDNESDAY/... 15Z SATURDAY THRU 12Z SUNDAY... EARLY MORNING CONVECTION DISSIPATING AS WE HEAD INTO DIURNAL DOWN TIME. EXPECT REDEVELOPMENT THIS AFTERNOON...MAINLY IN THE SOUTH ON THE LEADING EDGE OF THE DYING COMPLEX AND IN THE SOUTHWEST WHERE A BOUNDARY APPEARS TO BE SETTING UP FROM NORTHEAST KENTUCKY TO CHICAGO. SO THE BEST CHANCE OF CONVECTION INTO THIS AFTERNOON WILL BE AT BKW AND POSSIBLY AT HTS. NEVERTHELESS...ALTHOUGH GOING WITH LIKELY POPS FOR THE SOUTH AND WEST THIS AFTERNOON...EXPECT VFR CONDITIONS OUTSIDE CONVECTION. BULK OF CONVECTION WILL DIE DOWN AFTER 03Z...BUT ISOLATED SHOWERS/STORMS WILL CONTINUE OVERNIGHT. IN ADDITION...ANOTHER NIGHT OF MVFR/IFR FOG/STRATUS FORMATION EXPECTED...MAINLY AFTER 04Z. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SUNDAY... FORECAST CONFIDENCE: LOW. ALTERNATE SCENARIOS: TIMING AND POTENTIAL FOR ORGANIZED CONVECTION DEPENDS ON HARD TO DISCERN MESOSCALE INFLUENCES. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 EDT 1HRLY 10 11 12 13 14 15 16 17 18 19 20 21 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY M M M M H H H H H H H H EKN CONSISTENCY H H H H H H H H H H H H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H M H H H H AFTER 18Z SUNDAY... IFR POSSIBLE IN CONVECTION THROUGH AT LEAST MONDAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...TRM/SL NEAR TERM...JMV/SL SHORT TERM...TRM LONG TERM...26 AVIATION...JMV/SL
Hazardous weather outlook, Aug 31, 3:02 AM EDT, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 302 AM EDT SAT AUG 31 2013 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>008- 013>015-024>027-033>037-010715- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-MINGO-LOGAN-BOONE- CLAY-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- 302 AM EDT SAT AUG 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WVZ009>011-016>020-028>032-038>040-046-047-010715- WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 302 AM EDT SAT AUG 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. A NUMBER OF WEAK DISTURBANCES WILL IMPACT THE AREA THIS LABOR DAY WEEKEND...GIVING RISE TO THE CHANCE FOR SHOWERS AND THUNDERSTORMS ALL THREE DAYS...MAINLY DURING THE AFTERNOON INTO THE EVENING. WITH THE AREA ALREADY WET...ANY HEAVY THUNDERSTORM...AND ESPECIALLY REPETITIVE HEAVY STORMS IN A SHORT PERIOD OF TIME...COULD LEAD TO EXCESSIVE RAINFALL AND LOCALIZED WATER ISSUES. IF CONFIDENCE IN A PARTICULAR FEATURE INCREASES...A FLASH FLOOD WATCH MAY BE POSTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A NUMBER OF WEAK DISTURBANCES WILL IMPACT THE AREA THROUGH AT LEAST MONDAY...GIVING RISE TO THE CHANCE FOR SHOWERS AND THUNDERSTORMS...MAINLY DURING THE AFTERNOON INTO THE EVENING. WITH THE AREA ALREADY WET...ANY HEAVY THUNDERSTORM...AND ESPECIALLY REPETITIVE HEAVY STORMS IN A SHORT PERIOD OF TIME...COULD LEAD TO EXCESSIVE RAINFALL AND LOCALIZED WATER ISSUES. IF CONFIDENCE IN A PARTICULAR FEATURE INCREASES...A FLASH FLOOD WATCH MAY BE POSTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Aug 31, 7:51 AM EDT, 5 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
751 AM EDT SAT AUG 31 2013
WVZ007>009-014-016-017-311215-
JACKSON WV-MASON WV-PUTNAM WV-ROANE WV-WIRT WV-WOOD WV-
751 AM EDT SAT AUG 31 2013
...STRONG THUNDERSTORMS WILL AFFECT CENTRAL MASON...JACKSON...
NORTHEASTERN PUTNAM...NORTHWESTERN ROANE...SOUTHERN WOOD AND WIRT
COUNTIES...
AT 749 AM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM 7
MILES SOUTHWEST OF PARKERSBURG TO 9 MILES NORTH OF RIPLEY TO 9 MILES
SOUTHEAST OF POINT PLEASANT...MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR MINERALWELLS AROUND 800 AM...GREENCASTLE
AROUND 810 AM AND FAIRPLAIN AROUND 820 AM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
121 AND 173 IN WEST VIRGINIA.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3913 8128 3909 8126 3906 8127 3904 8121
3877 8140 3859 8166 3862 8170 3860 8174
3854 8175 3875 8218 3894 8190 3889 8193
3888 8187 3895 8182 3893 8176 3902 8176
3904 8180 3928 8164
12Local storm report, Aug 31, 8:30 AM EDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
830 AM EDT SAT AUG 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 AM HEAVY RAIN 9 NE SANDYVILLE 39.00N 81.54W
08/31/2013 M0.72 INCH JACKSON WV CO-OP OBSERVER
RAIN FELL IN 25 MINS
&&
EVENT NUMBER RLX1300905
JSHLocal storm report, Aug 31, 8:31 AM EDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
831 AM EDT SAT AUG 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 AM TSTM WND GST 9 NE SANDYVILLE 39.00N 81.54W
08/31/2013 E45 MPH JACKSON WV CO-OP OBSERVER
&&
EVENT NUMBER RLX1300906
JSHSpecial weather statement, Aug 31, 9:46 AM EDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
946 AM EDT SAT AUG 31 2013
KYZ101>103-105-WVZ005-311445-
BOYD KY-CARTER KY-GREENUP KY-LAWRENCE KY-WAYNE WV-
946 AM EDT SAT AUG 31 2013
...STRONG THUNDERSTORMS WILL AFFECT BOYD...CARTER...LAWRENCE...
NORTHERN WAYNE AND SOUTHERN GREENUP COUNTIES...
AT 941 AM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM
14 MILES SOUTH OF WEST PORTSMOUTH TO 7 MILES NORTHWEST OF CARTER
CAVES STATE PARK TO 12 MILES NORTH OF MOREHEAD...MOVING SOUTHEAST AT
35 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THESE STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT
STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR WARNOCK...AND CARTER CAVES STATE PARK
AROUND 955 AM...GREENBO LAKE...GLOBE...SOLDIER...AND OLIVE HILL
AROUND 1000 AM...GRAHN...HOPEWELL...AND OLDTOWN AROUND 1005 AM AND
GRAYSON AROUND 1010 AM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 149 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 2 IN
WEST VIRGINIA.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3834 8324 3842 8324 3850 8319 3856 8310
3866 8305 3826 8231 3805 8248 3796 8283
3802 8301 3811 8290 3817 8292 3817 8298
3819 8302 3818 8306 3826 8316 3819 8324
3819 8327 3823 8331 3832 8334
09Local storm report, Aug 31, 9:58 AM EDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
958 AM EDT SAT AUG 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0956 AM HEAVY RAIN 2 W WARNOCK 38.49N 83.01W
08/31/2013 M0.50 INCH GREENUP KY CO-OP OBSERVER
RAIN FELL IN 15 MINUTES
&&
EVENT NUMBER RLX1300907
JSHSpecial weather statement, Aug 31, 12:32 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1232 PM EDT SAT AUG 31 2013
VAZ004-WVZ033-311715-
BUCHANAN VA-MCDOWELL WV-
1232 PM EDT SAT AUG 31 2013
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL BUCHANAN AND
MCDOWELL COUNTIES...
AT 1230 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 17 MILES NORTHEAST
OF GRUNDY...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
THIS STORM WILL BE NEAR IAEGER AROUND 1240 PM...AVONDALE AROUND 1255
PM...BRADSHAW AROUND 100 PM AND WAR AROUND 115 PM.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3724 8173 3721 8176 3737 8202 3754 8185
3753 8182 3751 8182 3750 8175 3735 8141
3722 8152 3720 8156 3719 8168
09The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 7:17 AM EDT | Special Weather Statement | RLX | Mason, Wood | 28 min |
| Aug 31, 7:51 AM EDT | Special Weather Statement | RLX | Jackson, Mason, Wirt, Wood | 24 min |
| Aug 31, 9:46 AM EDT | Special Weather Statement | RLX | Wayne | 59 min |
| Aug 31, 12:32 PM EDT | Special Weather Statement | RLX | McDowell | 43 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2013Severe Thunderstorm Warnings in West Virginia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.